# SDR 0401919621

- Difficulty date: October 19, 2004
- Submitted: October 25, 2004
- Operation: Air carrier
- Aircraft: N621NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47544
- Aircraft time: 63,537 hours, 73,066 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Relief Valve
- Part number: 39181655501
- Condition: Malfunctioned
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

CREW REPORTED ELEVATOR BINDING AT THE HALFWAY POINT OF DEFLECTION.  THIS OCCURRED DURING TAKEOFF ROTATION, CLIMB, AND LANDING.  MAINTENANCE ADJUSTED A FAIRING FOR THE UPPER CONTROL TAB ARM TO RELIEVE PRESSURE ON UPPER ELEVATOR SKIN FOR CLEARANCE OF LEADING EDGE OF CONTROL TAB.  FUNCTION CHECK WAS GOOD BUT PROBLEM RE-OCCURRED DURING PREFLIGHT FOR DEPARTURE.  MAINTENANCE REPLACED THE POWER RETURN RELIEF VALVE AND THE ELEVATOR LOAD FEEL AND CENTERING MECHANISM.
